MAUDE Adverse Event Report: VYAIRE MEDICAL GMBH MICROGARD IIC 50 PCS; FILTER, BACTERIAL, BREATHING-CIRCUIT

VYAIRE MEDICAL GMBH MICROGARD IIC 50 PCS; FILTER, BACTERIAL, BREATHING-CIRCUIT
Model Number MICROGARD IIC 50 PCS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cough (4457)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, the suspected filters have not been returned yet but were requested.Therefore, a definite rot cause has not been determined.Information from the customer and contract manufacturer are gathered to further investigate the issue.At the moment, not enough information are available to come to a final conclusion regarding the risk.It will be updated accordingly once the investigation reveals new information.Vyaire medical will submit a supplemental report if additional information becomes available.H3 other text : device not returned yet.
 
Event or Problem Description
It was reported to vyaire the following involving the microgard filter: the customer complained, that all patients tested on the reported event date kept mentioning that they felt something hitting the back of their throat whenever they did gas transfer.The health professionals (b)(6) decided to test it out by themselves and did their gas transfer a few times using different microgard filters.They found that with most of them, they felt like they were inhaling what they described as "small fibers" like you would do in a dusty environment.It made them cough, gag and choke and they felt the effects of it for the following couple of hours.
 
Additional Manufacturer Narrative
The microgard filters were returned to vyaire.Inhouse breathing tests could not reproduce the issue.The microgard filters were send to an external test lab for a chemical analysis.External lab results: the microgard ii filter was extracted in three extraction media with different polarity: polar, non-polar and semi-polar.In order to detect non-volatile, semi-volatile and volatile substances, the extractions were analysed using gas chromatography with mass spectroscopy (gc-ms) and ultra-pressure liquid chromatography (uplc).The results of the gc-ms analysis showed that no substance above the analytical evaluation threshold of 0.089 l was detected in the polar extraction (water).In the semi-polar extraction (isopropanol) 142.33 mg/device and in the non-polar extraction agent (hexane) 1046.84 mg/device were detected.In the uplc-ms, a total of 15.09 g substances per device were detected in water, 1.48 mg in isopropanol and 1.45 mg in hexane.In all studies, all test results were multiplied by two to obtain an additional safety factor.During the tests, three different extraction media with different polarities were tested, as the cells in the human body can have a different polarity.In the gc-ms extraction with water at 50°c no substances were released from the device, in the uplc only 15¿g/cm².Considering that some of the fibres enter areas of the body where semi-polar or non-polar conditions prevail, the risk of substances being released under these conditions is assessed.The overall risk for the patient when inhaling particles from the fibres of the microgard ii filter that reach the deep lung and leach out substances under nonpolar conditions in a concentration that is toxic to the patient is acceptable because the amount of substances is below the acceptable daily intake value specified for a cancer risk for long term devices, considering the patient inhales an amount of 500 fibre particles.The internal capa process regarding this complaint was closed as the risk was reassessed due to the provided information of the external lab.Therefore this incident is considered to be not reportable.The updated risk evaluation results in a risk acceptance level of a low acceptable health risk.
 
Event or Problem Description
It was reported to vyaire the following involving the microgard filter: the customer complained, that all patients tested on the reported event date kept mentioning that they felt something hitting the back of their throat whenever they did gas transfer.The health professionals steph and amber decided to test it out by themselves and did their gas transfer a few times using different microgard filters.They found that with most of them, they felt like they were inhaling what they described as "small fibers" like you would do in a dusty environment.It made them cough, gag and choke and they felt the effects of it for the following couple of hours.

Brand Name
MICROGARD IIC 50 PCS
Common Device Name
FILTER, BACTERIAL, BREATHING-CIRCUIT
Manufacturer (Section D)
VYAIRE MEDICAL GMBH
leibnizstrasse 7
hoechberg 97204
GM  97204
Manufacturer (Section G)
SAINT-GOBAIN PERFORMANCE PLASTICS L&S GMBH
am herrnberg 8
neuhaus
98724 98724
GM   98724
Manufacturer Contact
maren wiese
leibnizstrasse 7
hoechberg 97204
GM   97204
MDR Report Key17954122
Report Number9615102-2023-00142
Device Sequence Number20530679
Product Code CAH
UDI-Device Identifier34250892903041
UDI-Public(01)34250892903041(10)L607788-27(11)230706
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMICROGARD IIC 50 PCS
Device Catalogue NumberV-892384
Device Lot NumberL 607788-27
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown